ADRIENNE'S HIV BLOG – Hivine's Weblog

HIVINE is written by HIV positive women but still with a sense of humour

Archive for March 14, 2009

Red Nose Day

red-nose-square

Stoppin’ an a statin

 

Did you do anything funny for money for Comic relief?  Can’t say I did but I did walk round Asda with a red nose, but that was caused by sneezing and the possible onset of Hay Fever. The total raised was over 57 million pounds which was fantastic and will buy an awful lot of mosquito nets. I actually used my bridal veil as a mosquito net to put over my newly born son’s cot and cut my bridal gown up to make net curtains. Now there’s an idea, maybe all the stars and celebrities, such as Jordan and Posh and any future footballer’s wives, after their WAG as opposed to white weddings, and only after they’d been featured in ‘Hello’ of course, could donate their designer gowns to Comic Relief.

 

Watching those heart rending film clips about those poor children dying from lack of medication for Malaria, not to mention AIDS which hardly got a mention, once again reminded me of how lucky we are to have access to anti-retroviral drugs in England.

Talking of medication, I have finally given in and started taking statins to lower my cholesterol. I have been putting it off for months, if not years, as I’d heard stories about the people who were taking them turning into manic depressives, demented psychopaths and the likes and those are just the good side effects. Of course, I tend not to read the possible side effects of any medication on the packet anymore, because it can totally freak you out. On my box of Kivexa for example there is an alert card ordering me to carry this card with me at all times and warns me I should contact my doctor immediately if I get a skin rash or one or more symptoms from the following groups – fever, shortness of breath, nausea, diarrhoea, severe tiredness or generally feeling ill – well that just about sums me up and that’s on a good day. Should I discontinue to take Kivexa due to a reaction, the directions go on to warn me, I must never take any medicine containing abacavir, as within hours I may experience a lowering of my blood pressure – or death.

 

Well, tell it like it is why don’t you GlaxoSmithKline.

 

I recently took part in a film for GlaxoSmithKline about the side effects of HIV medication and made my usual point, of course, of why did some of my pills have to be blue, when we all know that blue colorants can cause hyperactivity and ADS in children – not that I am a child by any stretch of the imagination and mine is such a small complaint in comparison to watching ‘Red Nose’ day and those poor people dying through a lack of any kind of medication – blue or otherwise.

 

Anyway, the statins don’t seem to be having an adverse effect on me, in fact the opposite and I’m actually feeling quite positive at the moment – which as a positive person there is no getting away from I suppose. But recently I have been feeling the faint stirrings of hope and a new lust for life (statins to get my hopes up?) – mainly caused by fact that there has been some interest expressed by a publisher in regard to my book – now wouldn’t that be fantastic. Also my son has gone off to Manchester today for an interview to train as a plumber. It’s a shame I didn’t christen him Danny, like my nephew, otherwise I could have packed him off singing ….the pipes the pipes are calling.

 

On another positive note, to use that word again, I have been recently elected chair of our mixed support group in Blackburn which is called Thrivine, a spin off from Hivine my women’s support group, and we numbered twenty at the last meeting. The word ‘thrive’ in itself is uplifting – and I’m sure that as a group of positive people we will. Our next drop-in is on Tuesday if anyone who is positive wants to come along and join us, but you would have to contact the centre first or send me an email.

 

So as you can see, all is well in my world at the moment and all I have to do now is give up smoking. But I keep stoppin and a statin. I seem to be dropping all my G’s today, as long as I don’t start dropping anything else! I’m a bit concerned to tell the truth because I have been having some strange dreams of late and can only presume it’s because the first stirrings of Spring are in the air and the sap is rising – although I sincerely hope mine doesn’t I have to say. I might start having erotic dreams about Jeremy Clarkson and Simon Powell again.   

 

My best friend and neighbour’s adorable Chinese granddaughter was in trouble from her granny on her last visit to England, not for dropping her H’s but for not pronouncing them properly, so when asking for someone to pass her the brown sauce she took her granny literally by dropping the H completely and asking for the pee sauce.

Advertisements